Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 29, NWS Tallahassee, FL

August 16, 2021

NWS Tallahassee, FL issued this small craft advisory at Aug 16, 2021, 11:02 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2021, 11:02 PM EDT (03:02 UTC)
Expired
Aug 17, 2021, 2:00 PM EDT
In force
15 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

653 
WHUS72 KTAE 170302
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1102 PM EDT Mon Aug 16 2021

GMZ730-750-752-755-765-770-772-775-171115-
/O.CAN.KTAE.TR.W.1006.000000T0000Z-000000T0000Z/
/O.NEW.KTAE.SC.Y.0029.210817T0302Z-210817T1800Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1102 PM EDT Mon Aug 16 2021 /1002 PM CDT Mon Aug 16 2021/

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT /1 PM CDT/
TUESDAY...
...TROPICAL STORM WARNING IS CANCELLED...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Suwannee river out 60 nautical miles.

* WHEN...Until 2 PM EDT /1 PM CDT/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
612 
WHUS72 KTAE 170855
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
455 AM EDT Tue Aug 17 2021

GMZ730-750-752-755-765-770-772-775-171700-
/O.CON.KTAE.SC.Y.0029.000000T0000Z-210817T1800Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
455 AM EDT Tue Aug 17 2021 /355 AM CDT Tue Aug 17 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM
CDT/ THIS AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25kt and
  seas 5 to 8 feet.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Suwannee river out 60 nautical miles.

* WHEN...Until 2 PM EDT /1 PM CDT/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 6:53 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Aug 16, 6:53 PM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
653 PM EDT Mon Aug 16 2021

.AVIATION...
[Through 00Z Wednesday]

TS Fred is moving inland through the Florida panhandle while
slowly weakening but winds remain fairly strong with winds gusts
of 40-50 mph still being reported in spots. Rainfall will
gradually end from south to north late tonight into Tuesday.
However, feeder bands will keep going through the Florida Big Bend
even into Tuesday. MVFR/IFR will accompany the rain and even last
through the morning hours. All in all fairly degraded flight
conditions through Tuesday morning then gradually getting back to
VFR Tuesday afternoon.

&&

.PREV DISCUSSION [232 PM EDT]...

.NEAR TERM [Through Tuesday]...

Tropical Storm Fred is expected to make landfall this evening
near Panama City. The storm is moving north-northeast at about 10
mph and model guidance shows the possibility of Fred strengthening
a little before landfall.

The outer rain bands have begun to affect much of the CWA with
heavy rainfall and gusty winds, some of tropical storm force (40
mph or greater). As Fred nears landfall later this evening, the
potential for strong sustained tropical storm force winds (58 mph
or greater) will near the coastline. Near the center and east of
the storm, hurricane force gusts (74 mph or greater) could be
possible at the time of landfall. Sustained tropical storm force
winds are not forecast for the inland regions but, could be a
possibility as the storm continues to strengthen.

There is a Tornado Watch in effect until 8pm EDT for the Tri-
State region. As the storm moves over land, the low-level shear
will increase which will allow the potential for tornadoes this
afternoon and evening.

PoPs for today are high in the upper 90s for the Florida
Panhandle and upper 80s for our Alabama and Georgia counties
through this evening and Tropical Storm Fred moves inland. Rain
will remain in the forecast for tomorrow as Fred continues inland
as models indicate trailing rain bands behind the circulation.
But, coverage will decrease through the day. A Flash Flood Watch
is in effect until Tuesday afternoon.

Temperatures today will be below average in the low 80s due to
cloud cover and rain from Tropical Storm Fred. Tonight, the
temperatures will be in the mid 70s. Highs tomorrow will be able
to reach the mid to upper 80s as the a weakened Fred will be
moving north out of the CWA through the morning.

.SHORT TERM [Tuesday Night Through Wednesday Night]...

At this time, Fred is forecast to be a Post-Tropical Depression
in Northern Georgia. The heavy rain and wind threats will have
ceased but, rain remains in the forecast. Surface and upper level
ridging will build in from the northeast pulling in deep moist
south to southwest flow on the western edge of the High. Above
seasonal chances for afternoon convection with 60-70% PoPs.
Temperatures on Wednesday will start in mid 70s and are expected
to warm to the upper 80s to low 90s.

.LONG TERM [Thursday Through Monday]...

An upper level ridge will build over the southeast U.S. through
the weekend into early next week. There may be a couple shortwaves
that pass through the area late this week into early next week.
However, this does not alter our forecast much. Daily scattered
showers and storms (40-60% PoPs) will be possible each afternoon
and evening across the area, which is typical for this time of
year.

The other story will be the building heat this weekend. High
temperatures will climb into the middle 90s areawide both Saturday
and Sunday. Combined with dew points in the middle to upper 70s,
heat index values may approach advisory criteria (up to 110 in
spots). Low temperatures will remain in the 70s.

.MARINE...

Tropical Storm Warnings are in effect. Very strong winds and high
seas will cause hazardous boating conditions today and continue
through Tuesday. Boating conditions will begin to improve on
Wednesday.

.FIRE WEATHER...

Tropical Storm Fred will exit the region Tuesday morning with
winds decreasing in its wake. Scattered to numerous showers and
storms will remain possible through this week. Outside of high
dispersions in the Florida Big Bend and southwest Georgia, the wet
conditions will keep fire weather concerns low.

.HYDROLOGY...

Flood Warnings continue for the following rivers: Steinhatchee
(US- 19) and Suwannee - Rock Bluff/Manatee Springs. Branford bares
watching over the next couple days as forecasts show borderline
minor flood stage by Monday morning. Additional rises are possible
from tropical rains.

The main hydro concerns through early this week are from Tropical
Storm Fred. Rainfall amounts for the eastern panhandle are
expected to range from 4-8" (up to 12" possible) mainly over the
Florida Panhandle coast. Rainfall amounts of 3-5 inches are
expected across southeast Alabama and southwest Georgia. A Flash
Flood watch is in effect for those areas through Tuesday evening.
These values are track dependent and subject to change.

A Storm Surge Warning is in effect for Coastal Franklin, Wakulla,
Jefferson, and Taylor counties where 3-5 feet of surge is
possible. Dixie County is also in a Storm Surge Warning but for
2-4 feet.

A Coastal Flood Advisory is in effect for Walton and Bay counties
through Tuesday afternoon.

A wet pattern appears to stay in place after Fred's departure,
with above-average rain chances at least through mid-week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  87  76  90  75 /  90  60  30  60  10
Panama City   77  87  78  89  78 /  90  40  30  60  10
Dothan        72  85  74  88  74 /  90  50  20  70  10
Albany        74  86  74  89  75 /  80  60  30  70  10
Valdosta      74  86  74  90  75 /  70  70  20  60  10
Cross City    76  86  77  88  76 /  60  60  30  60  20
Apalachicola  79  85  79  86  78 /  90  50  30  50  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Storm Surge Warning for Coastal Dixie-Coastal Franklin-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla.

     Flash Flood Watch through Tuesday afternoon for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
     Gulf-Inland Wakulla-Jackson-Leon-Liberty-North Walton-South
     Walton-Washington.

     Tropical Storm Warning for Calhoun-Central Walton-Coastal Bay-
     Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
     Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Jackson-Leon-Liberty-North Walton-South Walton-
     Washington.

     High Rip Current Risk through Wednesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ Tuesday for
     Coastal Bay-Coastal Gulf-South Walton.

     High Surf Warning until 8 PM EDT /7 PM CDT/ Tuesday for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Flash Flood Watch through Tuesday afternoon for Baker-Calhoun-
     Clay-Decatur-Dougherty-Early-Grady-Lee-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell.

     Tropical Storm Warning for Baker-Calhoun-Clay-Decatur-Early-
     Grady-Miller-Mitchell-Quitman-Randolph-Seminole.

AL...Flash Flood Watch through Tuesday afternoon for Coffee-Dale-
     Geneva-Henry-Houston.

     Tropical Storm Warning for Coffee-Dale-Geneva-Henry-Houston.

GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Suwannee River to Keaton Beach FL
     out 20 NM-Coastal waters from Mexico Beach to Apalachicola
     FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
     Walton County Line FL out 20 NM-Waters from Suwannee River
     to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
     from Mexico Beach to Okaloosa Walton County Line FL from 20
     to 60 NM.

&&

NEAR TERM...Montgomery
SHORT TERM...Montgomery
LONG TERM...Young
AVIATION...Scholl
MARINE...Montgomery
FIRE WEATHER...Young
HYDROLOGY...Montgomery

In the hours before

Local storm report, Aug 16, 10:41 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 PM EDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TROPICAL STORM   2 NNE GENEVA MUNICIPAL  31.08N 85.85W
08/16/2021                   GENEVA             AL   911 CALL CENTER

            TREE DOWN ACROSS THE ROADWAY OVER STATE
            HIGHWAY 85 IN GENEVA COUNTY ALABAMA.

&&

EB
Local storm report, Aug 16, 10:42 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 PM EDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TROPICAL STORM   1 N HACODA              31.09N 86.17W
08/16/2021                   GENEVA             AL   911 CALL CENTER

            TREE DOWN ACROSS THE ROADWAY ON STATE
            HIGHWAY 3743.

&&

EB
Local storm report, Aug 16, 10:44 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1044 PM EDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TROPICAL STORM   3 N FADETTE             31.09N 85.54W
08/16/2021                   GENEVA             AL   911 CALL CENTER

            TREES DOWN ACROSS THE ROADWAY AT THE
            INTERSECTION OF COUNTY ROADS 28 AND 49 IN
            GENEVA COUNTY ALABAMA.

&&

EB
Local storm report, Aug 16, 10:46 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1046 PM EDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TROPICAL STORM   1 S KELLYS CROSSROADS   31.06N 85.75W
08/16/2021                   GENEVA             AL   911 CALL CENTER

            TREE DOWN ACROSS COUNTY ROAD 55 IN THE TOWN
            OF HARTFORD IN GENEVA COUNTY ALABAMA.

&&

EB
Local storm report, Aug 16, 10:50 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1050 PM EDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     FLASH FLOOD      MIDLAND CITY            31.32N 85.49W
08/16/2021                   DALE               AL   911 CALL CENTER

            DANIEL STREET IS CLOSED DUE TO WATER OVER
            THE ROADWAY.

&&

EB
Local storm report, Aug 16, 10:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1051 PM EDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TROPICAL STORM   4 WNW HOOPER STAGE FIEL 31.43N 85.75W
08/16/2021                   DALE               AL   911 CALL CENTER

            TREE DOWN ACROSS STATE HIGHWAY 27 IN DALE
            COUNTY ALABAMA.

&&

EB

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:54 PM EDTAreal Flood AdvisoryTAEMadison, Taylor3 hr
Aug 16, 9:13 PM EDTAreal Flood WarningTAEBay, Calhoun, Gulf, Holmes, Jackson, Washington12 hr
Aug 16, 11:17 PM EDTRiver Flood WarningTAEJackson11 hr
Aug 17, 3:32 AM EDTHigh Surf AdvisoryTAEBay, Franklin, Gulf, Walton5 hr
Aug 17, 1:02 PM EDTRiver Flood WarningTAEDixie, Gilchrist, Levy44 hr
Aug 16, 9:32 PM EDTFlash Flood WarningTAEEarly, Miller4 hr
Aug 16, 8:32 PM EDTAreal Flood AdvisoryTAECoffee, Dale, Geneva, Henry, Houston4 hr

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.